Chaotic dynamics and orbit stability in the parabolic oval billiard

Lopac, Vjera and Mrkonjić, Ivana and Radić, Danko (2002) Chaotic dynamics and orbit stability in the parabolic oval billiard. Physical Review E, 66 (3). pp. 36202-5. ISSN 1539-3755

[img]
Preview
PDF - Published Version
Language: English

Download (309kB) | Preview

Abstract

Chaotic properties of the one-parameter family of oval billiards with parabolic boundaries are investigated. Classical dynamics of such billiard is mixed and depends sensitively on the value of the shape parameter. Deviation matrices of some low period orbits are analyzed. Special attention is paid to the stability of orbits bouncing at the singular joining points of the parabolic arcs, where the boundary curvature is discontinuous. The existence of such orbits is connected with the segmentation of the phase space into two or more chaotic components. The obtained results are illustrated by numerical calculations of the Poincaré sections and compared with the properties of the elliptical stadium billiards.

Item Type: Article
Keywords: chaotic dynamics, orbit stability, billiard
Date: September 2002
Subjects: NATURAL SCIENCES > Physics
Additional Information: Copyright (2002) by the American Physical Society.
Divisions: Faculty of Science > Department of Physics
Project code: 119204, 0119251, 0119250
Publisher: American Physical Society
Depositing User: Gordana Stubičan Ladešić
Date Deposited: 03 Jul 2014 13:50
Last Modified: 03 Jul 2014 16:20
URI: http://digre.pmf.unizg.hr/id/eprint/1615

Actions (login required)

View Item View Item

Nema podataka za dohvacanje citata